Alert archive / Nevada / River Flood Warnings in 2011
River Flood Warning 19, NWS Elko, NV
NWS Elko, NV issued this river flood warning at Jun 15, 2011, 5:31 PM PDT for Elko County, Nevada. It took effect at Jun 15, 2011, 11:00 PM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2011, 5:31 PM PDT (00:31 UTC)
- In effect from
- Jun 15, 2011, 11:00 PM PDT
- Expired
- Jun 16, 2011, 4:16 PM PDT
- In force
- 17 hr
- Issued by
- NWS Elko, NV
- Flood severity
- Minor
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
915
WGUS45 KLKN 160031
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
531 PM PDT WED JUN 15 2011
...THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN NEVADA...
MARYS RIVER NEAR CHARLESTON, INCLUDING CHARLESTON, MINOR FLOODING IS
FORECASTED.
WARM TEMPERATURES ARE MELTING THE ABOVE NORMAL SNOW PACK THAT REMAINS
IN THE MOUNTAINS OF NORTHERN NEVADA. SNOW MELTING IN THE DAYTIME HOURS
WILL MAKE ITS WAY INTO MARYS RIVER NEAR CHARLESTON THIS EVENING.
MARYS RIVER IS EXPECTED TO RISE FROM ITS CURRENT STAGE OF 4.7 FEET UP
TO THE FLOOD STAGE OF 5.0 FEET LATER THIS EVENING...CRESTING AROUND 5.1
FEET BY MIDNIGHT. THE RIVER WILL THEN SUBSIDE OVERNIGHT TO AROUND 4.9
FEET. A SIMILAR DIURNAL PATTERN IS EXPECTED TO BEGIN THURSDAY EVENING.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME THU FRI SAT
MARYS RIVER
CHARLESTON 5.0 4.7 WED 04 PM 4.9 4.9 4.8
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...
A FOLLOWUP PRODUCT WILL BE ISSUED LATER THIS AFTERNOON...
&&
NVC007-170031-
/O.NEW.KLKN.FL.W.0019.110616T0600Z-110617T0200Z/
/MBON2.1.ER.110616T0600Z.110616T0900Z.110616T1400Z.UU/
531 PM PDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* FLOOD WARNING FOR
THE MARYS RIVER NEAR CHARLESTON.
* FROM THIS EVENING TO THURSDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 4:30 PM WEDNESDAY THE STAGE WAS 4.7 FEET.
* FLOOD STAGE IS 5.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING AND CONTINUE TO RISE
TO NEAR 5.1 FEET BY MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE
LATE TONIGHT INTO THURSDAY MORNING.
* IMPACT...AT 5.0 FEET...FLOOD STAGE...MINOR LOWLAND FLOODING BEGINS
IN LOWEST PORTIONS OF REACH. ABOUT 600 CFS...LIKE FLOOD OF
6/3/1995.
$$2 follow-up statements
661
WGUS85 KLKN 160941
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
241 AM PDT THU JUN 16 2011
FOR THE MARYS RIVER, INCLUDING CHARLESTON, MINOR FLOODING IS
FORECASTED TO CONTINUE.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME FRI SAT SUN
MARYS RIVER
CHARLESTON 5.0 5.0 THU 02 AM 4.9 4.7 4.5
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND. DON'T DROWN!
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...
&&
NVC007-170200-
/O.CON.KLKN.FL.W.0019.000000T0000Z-110617T0200Z/
/MBON2.1.ER.110616T0637Z.110616T0900Z.110616T1400Z.UU/
241 AM PDT THU JUN 16 2011
THE FLOOD WARNING CONTINUES FOR
THE MARYS RIVER NEAR CHARLESTON.
* UNTIL THIS EVENING.
* AT 2:30 AM THURSDAY THE STAGE WAS 5.0 FEET.
* FLOOD STAGE IS 5.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO REMAIN NEAR FLOOD STAGE
THROUGH EARLY THIS MORNING.
* IMPACT...AT 5.0 FEET...OR FLOOD STAGE...MINOR LOWLAND FLOODING
OCCURS IN LOWEST PORTIONS OF REACH. AT ABOUT 600 CFS...IT IS LIKE
THE FLOOD OF JUNE 1995.
$$891
WGUS85 KLKN 162316
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
416 PM PDT THU JUN 16 2011
FOR THE MARYS RIVER, INCLUDING CHARLESTON, NO FLOODING IS OBSERVED OR
FORECAST.
THE RIVER STAGE ON THE MARYS RIVER HAS GONE BELOW FLOOD STAGE AND IS
FORECAST TO REMAIN BELOW FLOOD STAGE AT THIS TIME. THEREFORE THE
FLOOD WARNING HAS BEEN CANCELLED.
RESIDENTS AND OUTDOOR ENTHUSIASTS ARE ENCOURAGED TO CONTINUE MONITORING
RIVER LEVELS FOR THE NEXT SEVERAL DAYS.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME FRI SAT SUN
MARYS RIVER
CHARLESTON 5.0 4.8 THU 03 PM 4.9 4.7 4.6
&&
NVC007-162346-
/O.CAN.KLKN.FL.W.0019.000000T0000Z-110617T0200Z/
/MBON2.1.ER.110616T0637Z.110616T0900Z.110616T1102Z.UU/
416 PM PDT THU JUN 16 2011
THE FLOOD WARNING IS CANCELLED FOR
THE MARYS RIVER NEAR CHARLESTON.
* AT 3:30 PM THURSDAY THE STAGE WAS 4.8 FEET.
* FLOOD STAGE IS 5.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.7 FEET BY EARLY
SATURDAY.
$$
SZATANEKWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at Jun 15, 2:46 PM PDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 15, 2:46 PM PDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 246 PM PDT WED JUN 15 2011 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL BRING ISOLATED THUNDERSTORMS TO EAST CENTRAL NEVADA THURSDAY AFTERNOON AND OVER EASTERN NEVADA FRIDAY THROUGH THE WEEKEND. TEMPERATURES WILL COOL ON THURSDAY WITH READINGS REMAINING BELOW NORMAL THROUGH SATURDAY. TEMPERATURES WILL BE NEAR NORMAL ON SUNDAY THROUGH NEXT TUESDAY. && .SHORT TERM...TONIGHT THROUGH SATURDAY. MODELS IN GENERALLY GOOD AGREEMENT WITH THE OVERALL PATTERN THROUGH SATURDAY...BUT HAVE DIFFERENCES IN SMALLER FEATURES. BROAD TROF REMAINS OVER THE CWA THROUGH THE PERIOD FOR BELOW NORMAL DAYTIME TEMPERATURES. AIRMASS SLIGHTLY UNSTABLE OVER WHITE PINE COUNTY THURSDAY AFTERNOON FOR LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS. REST OF THE CWA UNDER A STABLE AIRMASS ALONG WITH BREEZY AFTN WINDS. AIRMASS UNSTABLE ON FRIDAY AND SATURDAY OVER EASTERN NV WITH TSTMS EXPECTED TO DEVELOP DURING THE LATE MORNINGS AND EARLY AFTNS. TROF IS COLD ENOUGH TO DROP SNOW LEVELS DOWN TO AROUND 7500 FEET ALONG ID BORDER BY THURSDAY. AS TROF MOVES OVER THE AREA ON THURSDAY... WINDS WILL INCREASE IN THE AFTERNOON FOR BREEZY CONDITIONS. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY. TROUGH OVER THE PAC NW AND INTER-MOUNTAIN WEST SATURDAY NIGHT DIGS SOUTHEAST CENTERING OVER UTAH AND COLORADO BY SUNDAY. AS THIS SYSTEM PASSES OVER NORTHERN AND CENTRAL NEVADA EXPECT SOME WEAK INSTABILITY OVER EASTERN NEVADA. NORTHWESTERLY FLOW ALOFT SUNDAY WILL LEAD TO AFTERNOON HIGH TEMPERATURES A FEW DEGREES BELOW NORMAL. RIDGE PUSHES IN FROM THE WEST MONDAY WITH WARMER AND DRIER CONDITIONS EXPECTED TUESDAY AND WEDNESDAY OF NEXT WEEK. && .AVIATION...MAIN CONCERN THIS AFTERNOON WILL BE THE POSSIBILITY OF ISOLATED THUNDERSTORM ACTIVITY OVER EAST-CENTRAL NEVADA THIS AFTERNOON AND EARLY EVENING. EXPECTING AROUND A 15 PERCENT CHANCE OF THUNDERSTORMS AT KELY THIS EVENING...WITH MOST ACTIVITY LIKELY SOUTH OF KELY. FOR KTPH TERMINAL...EXPECTING AROUND A 5 PERCENT CHANCE OF THUNDERSTORMS THIS AFTERNOON. OTHERWISE SOME LOCALLY GUSTY NORTHWESTERLY WINDS ARE POSSIBLE ACROSS THE REGION TODAY AND TOMORROW. A MORE STABLE AIR MASS OVER THE REGION THURSDAY...WITH NO THUNDERSTORM ACTIVITY EXPECTED AT ANY OF THE FOUR TERMINALS. && .HYDROLOGY...WARM TEMPERATURES ARE MELTING THE ABOVE NORMAL SNOW PACKS OF THE NORTHERN NEVADA MOUNTAINS. AFTERNOON TEMPERATURES THURSDAY THROUGH THE WEEKEND WILL BE 5-10 DEGREES COOLER THAN TODAY...WHICH WILL HELP TO SLOW THE RATE OF SNOW MELT. HIGH PRESSURE BUILDING IN FROM THE WEST LATE SUNDAY INTO NEXT WEEK HOWEVER WILL ALLOW TEMPERATURES TO REBOUND TO NEAR NORMAL LEVELS BY THE MIDDLE OF NEXT WEEK...AND 5-10 DEGREES ABOVE NORMAL BY LATE NEXT WEEK. A CONTROLLED RELEASE OF WATER OUT OF SOUTH FORK DAM HAS CAUSED THE SOUTH FORK OF THE HUMBOLDT RIVER BELOW THE DAM TO RISE SLIGHTLY ABOVE FLOOD STAGE. THIS WATER IS FLOWING INTO THE MAIN STEM OF THE HUMBOLDT RIVER JUST UPSTREAM FROM CARLIN. WITH ADDITIONAL CONTROLLED RELEASES EXPECTED THIS WEEK...HAVE ISSUED A FLOOD WARNING FOR THE HUMBOLDT RIVER NEAR CARLIN. && && .FIRE WEATHER...ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP THURSDAY AFTERNOON OVER EXTREME EASTERN NEVADA AS A LOW PRESSURE SYSTEM CONTINUES TO MOVE INTO NEVADA. THE LOW PRESSURE TROF WILL CONTINUE OVER NEVADA FOR THE REST OF THE WEEK BRINGING A FEW SHOWERS AND THUNDERSTORMS TO MAINLY EASTERN NEVADA. DAYTIME TEMPS WILL COOL 5 TO 10 DEGREES ON THURSDAY AND FRIDAY. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && 87/96/87
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 11:12 AM PDT | Freeze Warning | LKN | Elko, Eureka, Humboldt, Lander, White Pine | 19 hr |
Nearby
River Flood Warnings in Nevada, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.